Diclofex affecting blood results?

I've recently had 2 weeks of diclofenic 3x50mg daily) followed by a week of prednisolone  (30mg). I also take 10mg mtx weekly.  When I had my bloods done the day the steroids finished, my alt was raised to 73 from around 20. WBC high along with lymphocytes and potassium low. Could this be a consequence of the diclofenic? The clinical nurse has sent through a blood form to get tested again this Monday  (last test was 7th April ). I'm off to a friend's for dinner tonight.  Do you think it'll be ok to have a drink???

6 Replies

oldestnewest
  • Never heard of NSAIDs affecting the liver like that, but maybe they do.  Anyway, even tho' the results aren't hugely high In your position I wouldn't drink.  Be nice to your liver and don't make it work too hard. 

  • I wouldn't, personally. But then, alcohol is making me *feel* I'll these days, so resisting it gets easier...

  • A raised ALT could potentially be due to diclofenac Moomin, unless you've had an increase in MTX as well? Raised Lymph & WBC could indicate underlying infection, they're both responses to your body fighting something anyhow. Your low potassium is likely due to the steroid course. Are you keeping hydrated as that can cause your potassium level to drop but so can steroids so you really need to talk to whoever prescribed them to be sure. I'd see what your next bloods reveal, I'm sure if anything is of concern you'll be contacted within a few days of the result being received. 

    It's up to you whether you drink or not but if my ALT had increased as much as yours has I'd be holding off until your levels return to normal & not put extra stress on my liver. You've to think as well, your next bloods are on Monday & you need to know what was causing the rise in ALT & we know alcohol can affect it. But that's me who doesn't drink so maybe I'm looking at it from a whole different angle! x

  • Thanks for your replies ☺

    My mtx hasn't increased it's been 10mg since early January.  

    I think I'll stay off any anti-inflamatories until my appointment with the consultant Tuesday so she can perhaps give me something better than what I've had until now. However,  fingers swelling and all joints soooo sore 😕

    As for the alcohol,  I'll probably so no.reluctantly 😡

  • Your liver will thank you....

  • In a way we're the voice of experience lol. I've shared this often before but my Consultant was sure it was due to my alcohol consumption if my levels were on the increase & I truly don't drink because I throw up after a couple & certainly in no state to drive after just one glass of wine, would you drink if that was the result?! There was no convincing him though, he still told me no spirits! But I knew it could only be down to my meds so at least I didn't feel guilty there was nothing to be done! :)

You may also like...